MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Abdominal Pain (1685); Hyperglycemia (1905); Vomiting (2144)
Date of Event 07/12/2017
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas, alleging the patient¿s blood glucose (bg) on (b)(6) 2017 was 1300 mg/dl with large ketones, abdominal pain, nausea, and vomiting.The reporter noted the patient was hospitalized and treated with intravenous fluids and insulin drip, they remained on pump therapy with replacement, and the pump¿s delivery settings were not recently changed by a healthcare provider.During troubleshooting, it was reported that the pump was programmed with only one basal program.It was reported that the pumps basal history and total daily dose basal history were appropriate for the programed basal rates; the bolus history matched the total daily dose bolus history; the bolus history recorded was accurate as programed; the pump was calculating recommended bolus totals correctly.There was no indication of a device malfunction.This complaint is being reported because the reported health event was attributed to a device use error.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6796993
Report Number2531779-2017-18372
Device Sequence Number16460668
Product Code LZG
UDI-Device Identifier10840406100822
UDI-Public0110840406100822
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age9 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date08/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age31 YR